Can Dysport cause acne? Second course of Dysport and now my forehead is breaking out, never had this issue before. (photos)

I noticed I started getting a couple pimples in the days following the treatment. I thought maybe it was irritation from the numbing cream. It is now 1 month later and my forehead is full acne. This didn't happen the first time I was treated, and I have NEVER in my life broken out like this-my forehead skin was always perfect. I also notice this time around my forehead feels heavy in the same area the breakouts are occurring. What's going on??

Doctor Answers 4

Acne?

Dysport cannot cause Acne, and will actually help with Acne. I suspect perhaps a numbing cream or the skin prep may be setting things off. Best, Dr. ALDO


Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

Botox/Dysport and Acne

I find that botox and dysport usually help acne. I suggest skin care, peels or clear and brilliant at this time.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Generally no it does not cause acne.

However, that does not mean that it is not causing acne in you.  Some drug reactions are idiosyncratic.  That means that some reactions are truly individualized.  See your dermatologist for acne care to resolve your current acne outbreak.  If the acne occurs again the next time you get cosmetic botulinum toxin, then that will confirm that this is how you respond.  You will have to weigh the benefit of the treatment to the downside of the acne.  You might decide the benefit outweighs the acne outbreak or not.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

Can Dysport cause acne

Dysport cannot cause acne but certainly if you had an irritation from the numbing cream you could get long-lasting irritation on you skin. An irritation is not acne, though the two do look similar at times. Your skin should clear over time or you can see a doctor for an Rx for the irritation. And in the future, opt for no numbing cream as something in it certainly lights up your skin. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.